Texas, 2007

Heavy Snow in Texas, November 24 to 25, 2007

November 24 to 25, 2007 · NWS EPZ · 1 event in 1 county or zone

A strong upper low moved over southern New Mexico and far west Texas from the southwest, with moist air being lifted over a cold low level easterly flow. The result was heavy snow over the southern Sacramento Mountains as well as at most elevations in far west Texas.

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS EPZ wrote it up.

A strong upper low moved over southern New Mexico and far west Texas from the southwest, with moist air being lifted over a cold low level easterly flow. The result was heavy snow over the southern Sacramento Mountains as well as at most elevations in far west Texas.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS El Paso, TX wrote its last area forecast discussion before the first event at Nov 24, 2:53 AM MST, 1 hour 7 minutes earlier.

Area forecast discussion, Nov 24, 2:53 AM MST, 1 hour 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
253 AM MST SAT NOV 24 2007

.SYNOPSIS...
A STRONG LOW PRESSURE SYSTEM WILL MOVE ACROSS NORTHERN MEXICO
TODAY AND TONIGHT WHILE EASTERLY WINDS PUSH COLDER AIR INTO THE
REGION. AS A RESULT SOUTHERN NEW MEXICO AND WESTERN TEXAS WILL HAVE
WIDESPREAD RAIN AND SNOW TODAY AND TONIGHT WITH SNOW POSSIBLY
HEAVY OVER THE MOUNTAINS. WESTERLY AND SOUTHERLY WINDS WILL BRING
WARMER DRIER WEATHER TO THE BORDERLAND NEXT WEEK.

&&

.DISCUSSION...
MODELS ALL CLOSER IN MOVEMENT SPEED AND POSITION OF UPPER LOW
THROUGH TONIGHT BUT ARE ALSO GENERATING DECREASED QPF AMOUNTS
COMPARED TO PREVIOUS RUNS. EARLY THIS MORNING 500 MB LOW CENTER
CONTINUED SOUTHWARD MOVEMENT INTO NORTHERN MEXICO THROUGH LATE
THIS MORNING. THEREAFTER TRACK WILL BE ALMOST DUE EAST WITH LOW
CENTER NEAR DEL RIO BY LATE SUNDAY MORNING. AN ASSOCIATED SURFACE
LOW WILL ALSO DEVELOP OVER NORTHERN MEXICO AND THIS WILL INDUCE
ANOTHER SURGE OF COLD AIR AT LOW LEVELS AS SURFACE WINDS BECOME
MORE NORTHEASTERLY.

APPROACH OF LOW WILL BRING INCREASING DYNAMIC LIFT ASSOCIATED
WITH DIFFERENTIAL VORTICITY ADVECTION WHICH WILL BE ENHANCED BY
UPPER JET. IN ADDITION BACKING FLOW/SOUTHWEST WINDS AT MID LEVELS
AHEAD OF SYSTEM WILL TRANSPORT MOISTURE ALOFT FROM BAJA WITH
ISENTROPIC LIFTING OVER SURFACE COLD DOME. THESE FACTORS SHOULD
GENERATE WIDESPREAD PRECIP WITH MOSTLY SNOW FALLING OVER THE
MOUNTAINS AND RAIN MIXED WITH SNOW LOWLANDS. STILL EXPECT COLD
ADVECTION AND EVAPORATIVE COOLING WILL CAUSE MOST PRECIP TO FALL
AS SNOW OVER THE LOWLANDS BY THE AFTERNOON. ONE TROUBLING
UNCERTAINTY IS LATEST DATA SUGGESTS LOW MAY TRACK FURTHER SOUTH
THAN PREVIOUSLY BELIEVED AND THUS RAIN/SNOW AMOUNTS MAY LESS THAN
CURRENTLY FORECAST. FOR NOW WILL ALLOW WARNINGS AND ADVISORIES TO
REMAIN AS THEY WERE.

LOW SHOULD BE FAR ENOUGH EAST OF THE CWA BY SUNDAY AFTERNOON TO
ALLOW SUBSIDING NORTHWEST FLOW TO END ALL PRECIP. WEAK ZONAL FLOW
FORECASTED TO BRING WARMER DRY WEATHER MONDAY THROUGH AT LEAST
WEDNESDAY. LATEST GFS KEEPS CLOSED LOW OFF NORTHERN BAJA NEXT WEEK
WITH SOUTHERLY FLOW AHEAD OF IT POSSIBLY INCREASING REGIONAL
CLOUDS LATER PERIODS. BOTH GFS AND ECMWF PRODUCE RAINFALL OVER THE
REGION BY SATURDAY BUT WILL KEEP EXTENDED PERIODS DRY.

&&

.AVIATION...
WIDESPREAD MVFR AND SCATTERED AREAS OF IFR CEILINGS AND
VISIBILITIES IN RAIN AND SNOW SHOWERS THROUGH TONIGHT. MOSTLY VFR
CONDITIONS AFTER 12Z SUNDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
EL PASO                 41  28  49  33  60 /  70  50  10   0   0
SIERRA BLANCA TX        35  24  45  29  57 /  70  50  20   0   0
LAS CRUCES              41  28  47  30  59 /  70  40  10   0   0
ALAMOGORDO              40  25  43  28  55 /  70  20  10   0   0
CLOUDCROFT              25   9  29  18  44 /  80  40  10   0   0
TRUTH OR CONSEQUENCES   41  26  46  28  57 /  60  20  10   0   0
SILVER CITY             38  21  42  24  52 /  60  20  10   0   0
DEMING                  41  27  47  30  59 /  70  40  10   0   0
LORDSBURG               43  28  47  30  60 /  70  30  10   0   0

&&

.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...HEAVY SNOW WARNING UNTIL 5 PM MST THIS AFTERNOON FOR NMZ022.

     HEAVY SNOW WARNING UNTIL 11 PM MST THIS EVENING FOR NMZ025.

     SNOW ADVISORY UNTIL MIDNIGHT MST TONIGHT FOR NMZ030>032.

     SNOW ADVISORY UNTIL 5 PM MST THIS AFTERNOON FOR NMZ023-024.

TX...SNOW ADVISORY UNTIL 5 AM MST SUNDAY FOR TXZ055-056.

&&

05 ROGASH
Hazardous weather outlook, Nov 23, 7:00 AM MST, 21 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
700 AM MST FRI NOV 23 2007

NMZ022>025-030>032-TXZ055-056-241330-
SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION-
TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS-
SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
SOUTHERN DESERT-EL PASO-HUDSPETH-
700 AM MST FRI NOV 23 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS.

.DAY ONE...TODAY AND TONIGHT

MOST OF THE AREA WILL GET A ONE DAY BREAK FROM PRECIPITATION TODAY.
TEMPERATURES WILL REMAIN COOL BEHIND WEDNESDAY NIGHTS COLD FRONT.
THE NEXT SYSTEM IS BEGINNING TO MOVE TOWARD THE REGION. DISTURBED
WEATHER AHEAD OF THIS APPROACHING TROUGH WILL BRING SOME RAIN AND
SNOW SHOWERS TO THE NORTHERN TWO-THIRDS OF NEW MEXICO TODAY. SOME OF
THESE SHOWERS MAY SPILL FAR ENOUGH SOUTH TO GIVE MOUNTAIN RAIN AND
SNOW SHOWERS TO PARTS OF THE GILA REGION AND SACRAMENTO ESCARPMENT.
SOME MOUNTAIN ROADS MAY BE SLICK TODAY.

THIS EVENING AND OVERNIGHT THE NEXT UPPER LEVEL STORM SYSTEM MOVE IN
AND SPREADS SCATTERED SHOWERS ACROSS THE REGION. SNOW IS EXPECTED
OVER AREA MOUNTAINS. A SNOW ADVISORY IS IN EFFECT FOR THE GILA
REGION AND A HEAVY SNOW WARNING HAS BEEN ISSUED FOR THE SACRAMENTO
MOUNTAINS TONIGHT. NORTHERN LOWLAND WILL SEE RAIN TURN TO SNOW AFTER
MIDNIGHT. SOUTHERN LOWLANDS WILL SEE MAINLY RAIN. ALL AREAS WILL
HAVE THE POTENTIAL FOR DANGEROUS TRAVEL CONDITIONS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A WINTRY MIX OF WEATHER WILL BE POSSIBLE SATURDAY AS ANOTHER COLD
FRONT PUSHES THROUGH THE AREA AS AN UPPER LEVEL SYSTEM MOVE ACROSS
THE REGION. A WINTER STORM WATCH IS IN PLACE FOR ALL THE SOUTHERN
LOWLANDS FOR THE POTENTIAL FOR ACCUMULATING SNOW...MAINLY SATURDAY
AFTERNOON AND EVENING.

THE UPPER LEVEL STORM WILL EXIT SUNDAY ALLOWING THE AREA TO DRY OUT
AND TEMPERATURES TO MODERATE BACK TO NORMAL TO START NEXT WEEK.
POSSIBLE WET WEATHER AGAIN FOR THE END OF NEXT WORK WEEK.

.SPOTTER INFORMATION STATEMENT...

REPORTS OF SIGNIFICANT WEATHER FROM SPOTTERS WILL BE APPRECIATED.

BIRD

Event by event

1 heavy snow. Local standard time, as filed.

Heavy Snow, El Paso

When
November 24, 4:00 AM MST to November 25, 2:00 AM MST
Where
El Paso forecast zone
Reported by
NWS Employee

Heavy snow blanketed portions of El Paso. Four to six inches fell on the higher elevations of west El Paso, while six to seven inches accumulated over most of east and northeast El Paso. One location in the northeast part of the city at an elevation of near 5000 feet received ten inches of snow.

What these are

Heavy Snow
Snowfall reaching the local warning threshold without the other hazards of a winter storm.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2007Every state in 2007This day in weather historyWarnings in Texas, November 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 67028.